Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Oct 1, 2011, 5:38 AM EDT for Sumter County, Florida. It took effect at Oct 1, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 5:38 AM EDT (09:38 UTC)
- In effect from
- Oct 1, 2011, 1:00 PM EDT
- Expired
- Oct 1, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS82 KTBW 010938 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 538 AM EDT SAT OCT 1 2011 ...RED FLAG WARNING IN EFFECT FOR LEVY...CITRUS...HERNANDO AND SUMTER COUNTIES FOR THIS AFTERNOON AND EARLY EVENING... .RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AN HOUR OR TWO ALONG WITH SUSTAINED TWENTY FOOT WINDS AROUND 15 MPH. FLZ039-042-043-048-012200- /O.NEW.KTBW.FW.W.0029.111001T1700Z-111001T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO- 538 AM EDT SAT OCT 1 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. MUCH DRIER AIR WILL OVERSPREAD THE AREA TODAY DROPPING RELATIVE HUMIDITY VALUES TO BETWEEN 30 TO 35 PERCENT THIS AFTERNOON. DURATIONS BELOW 35 PERCENT SHOULD BE SHORT...BUT NORTHERLY WINDS ARE EXPECTED TO INCREASE TO AROUND 15 MPH WITH SOME HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ PRC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Oct 1, 3:37 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 1, 3:37 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
337 AM EDT SAT OCT 1 2011
.SYNOPSIS...
ALOFT EARLY THIS MORNING RIDGING DOMINATES THE ROCKIES AND WESTERN
PLAINS WHILE A LOW JUST SOUTH OF THE GREAT LAKES TROUGHS ACROSS MUCH
OF THE EAST. AT THE SURFACE...HIGH PRESSURE OVER WESTERN ONTARIO
REACHES TO THE SOUTHERN PLAINS/WESTERN GULF COAST WITH A FRONT OFF
THE EASTERN SEA BOARD STRETCHING ACROSS NORTHERN FL AND THE GULF TO
SOUTH TX.
&&
.SHORT TERM (TODAY - MONDAY)...
UPPER RIDGE SLIDES OUT OVER THE PLAINS TODAY WITH THE LOW/TROUGH
MOVING TO THE MID-ATLANTIC STATES...PUSHING THE FRONT SOUTH ACROSS
THE AREA. THE RIDGE STALLS IN PLACE SUN AND MON AS THE LOW/TROUGH
MEANDERS OVER THE MID-ATLANTIC COAST. THIS ALLOWS THE ONTARIO HIGH
TO TRACK ACROSS THE UPPER GREAT LAKES AND DOWN TO THE LOWER
MISSISSIPPI VALLEY BY MON.
COOLER AND DRIER AIR ADVECTS IN BEHIND THE FRONT TODAY AND CONTINUES
FOR MUCH OF THE WEEKEND ON LOW LEVEL NORTHERLY FLOW. AS THE HIGH
MOVES TOWARD THE GULF THE FLOW BEGINS TO TURN MORE TO THE NE WITH
A SLOW WARMING TREND AND AN INCREASE IN MOISTURE. MOSTLY CLEAR/SUNNY
SKIES PREVAIL ALTHOUGH SUN AND MON AFTERNOONS WILL SEE PARTLY CLOUDY
CONDITIONS.
.LONG TERM (MONDAY NIGHT-FRIDAY)...
MID/UPPER LEVEL TROUGH JUST OFF THE U.S. EAST COAST TUESDAY WILL
MOVE EAST OUT INTO THE ATLANTIC OCEAN WITH RIDGING BUILDING INTO THE
EASTERN U.S. DURING THE SECOND HALF OF THE WEEK. THERE ARE
INDICATIONS IN THE MODELS THAT LATE IN THE WEEK SOME TROUGHING WILL
UNDERCUT THE RIDGE HELPING TO PUSH A BACK DOOR COOL FRONT INTO THE
AREA. OTHERWISE SURFACE HIGH PRESSURE OVER THE SOUTHEAST U.S.
TUESDAY WILL MERGE WITH ANOTHER AREA OF HIGH PRESSURE BUILDING SOUTH
FROM EASTERN CANADA DURING THE SECOND HALF OF THE WEEK AND BECOME
CENTERED OVER THE MID-ATLANTIC STATES.
IN GENERAL THIS PATTERN WILL SETUP A BREEZY EAST TO NORTHEAST FLOW
ACROSS THE REGION THROUGH THE PERIOD WITH EVENING SURGES EXPECTED
EACH DAY. WINDS ARE EXPECTED TO REACH EXERCISE CAUTION CRITERIA...
POSSIBLY SMALL CRAFT ADVISORY...EACH EVENING OVER THE COASTAL
WATERS. MOISTURE WILL BE LIMITED THROUGH MIDWEEK WITH JUST SOME
STRATOCUMULUS CLOUDS EXPECTED TO MOVE WEST OFF THE ATLANTIC TUESDAY
AND WEDNESDAY. THEN LATE IN THE WEEK A SLIGHT INCREASE IN MOISTURE
IS EXPECTED...ESPECIALLY FRIDAY WHEN THE BACK DOOR FRONT IS FORECAST
TO MOVE INTO THE REGION...AND THIS COMBINED WITH DAYTIME HEATING
COULD LEAD TO A COUPLE OF AFTERNOON AND EVENING SHOWERS THURSDAY AND
FRIDAY. TEMPERATURES WILL START OUT A FEW DEGREES BELOW NORMAL
MONDAY NIGHT AND TUESDAY THEN RETURN TO NEAR NORMAL VALUES FOR THE
REST OF THE PERIOD.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY NIGHT.
&&
.MARINE...
THE COLD FRONT IS NOW PUSHING INTO THE NORTHERN WATERS...BETWEEN
CEDAR KEY AND YANKEETOWN...WITH 20-25 KT AND A FEW HIGHER GUSTS.
EXPECT THESE TO WORK SOUTH TODAY WITH AN ADVISORY ON THE GULF NORTH
OF ENGLEWOOD. WATERS SOUTH OF THERE AND ALSO TAMPA BAY WILL SEE
SLIGHTLY LESS WIND AND WILL HAVE ONLY A CAUTION HEADLINE. WINDS WILL
DROP BELOW HIGHLIGHT CRITERIA LATE THIS AFTERNOON BUT MAY PICK
BACK UP LATER IN THE PERIOD.
&&
.FIRE WEATHER...
MUCH DRIER AIR ADVECTING IN WILL DROP AFTERNOON RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT BRIEFLY IN NORTH AND CENTRAL INTERIOR
LOCATIONS TODAY. ERC VALUES WILL REMAIN BELOW CRITICAL VALUES...
HOWEVER WINDS IN THE NORTH WILL BE AROUND 15 MPH AND HAVE ISSUED A
RED FLAG WARNING FROM HERNANDO NORTH. SUNDAY WILL SEE SOME LONGER
DURATIONS BUT WITH ERC VALUES CONTINUING LOW A HEADLINE FOR LOW RH
WILL SUFFICE FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 84 61 81 61 / 5 0 5 5
FMY 85 64 83 63 / 5 0 5 5
GIF 84 57 81 58 / 5 0 5 5
SRQ 83 62 81 60 / 5 0 5 5
BKV 80 49 79 51 / 5 0 5 5
SPG 84 66 80 66 / 5 0 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING FOR CITRUS-HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ENGLEWOOD
TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT
20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Oct 1, 4:51 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 451 AM EDT SAT OCT 1 2011 FLZ039-042-043-048-012100- LEVY-CITRUS-SUMTER-HERNANDO- 451 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON ON GULF WATERS FOR NORTH WINDS OF 20 TO 25 KNOTS WITH SEAS 5 TO 7 FEET AND ROUGH ON BAY AND INLAND WATERS. ...FIRE WEATHER IMPACT... DRIER CONDITIONS WILL SPREAD ACROSS MUCH OF THE NORTHERN HALF OF THE STATE TODAY. RELATIVE HUMIDITY VALUES BRIEFLY APPROACH 35 PERCENT WHICH COMBINED WITH WIND SPEEDS AROUND 15 MPH COULD CREATE FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRES. A RED FLAG WARNING IS IN EFFECT FOR LEVY...CITRUS...SUMTER...AND HERNANDO COUNTIES. A SIMILAR SCENARIO IS EXPECTED SUNDAY AFTERNOON AND COULD POSSIBLY EXTEND INTO EARLY NEXT WEEK ALTHOUGH WINDS ARE EXPECTED TO DIMINISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE A GENERALLY DRY AIRMASS AND OCCASIONALLY BREEZY CONDITIONS. ALTHOUGH A FRONT MAY BRING A SLIGHT CHANCE OF SHOWERS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ049>052-055>057-060>062-065-012100- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 451 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON ON GULF WATERS NORTH OF ENGLEWOOD FOR NORTH WINDS AROUND 20 KNOTS...SEAS 5 TO 7 FEET...AND BAY AND INLAND WATERS CHOPPY. SMALL CRAFT SHOULD EXERCISE CAUTION SOUTH OF ENGLEWOOD AND ALSO ON TAMPA BAY FOR NORTH WINDS OF 15 TO 20 KNOTS. ...RIP CURRENT IMPACT... AREA BEACHES FROM FROM PINELLAS COUNTY SOUTHWARD CAN EXPECT NORTH WINDS OF 15 TO 20 MPH WITH SURF OF 2 TO 4 FEET. THESE CONDITIONS WILL SUPPORT A MODERATE RISK OF RIP CURRENTS. ALWAYS HAVE A FLOTATION DEVICE WITH YOU IN THE WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE A GENERALLY DRY AIRMASS AND OCCASIONALLY BREEZY CONDITIONS. ALTHOUGH A FRONT MAY BRING A SLIGHT CHANCE OF SHOWERS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.